Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2012, 5:28 PM EDT for 4 counties in North Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 1, 2012, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Halifax County, NC, Nash County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:30 PM EDT | TSTM WND DMG | 3 Se Aventon, NC | COUNTY 911 CENTER REPORTS NUMEROUS TREES DOWN ACROSS THE NORTHERN PART OF THE COUNTY. |
| Jun 1, 5:42 PM EDT | TSTM WND DMG | 1 E Glenview, NC | SEVERAL TREES DOWN IN THE WHITE OAK NEIGHBORHOOD |
| Jun 1, 6:08 PM EDT | TSTM WND DMG | 1 Nne Warrenton, NC | 4 TREES DOWN NEAR US HIGHWAY 401 JUST NORTH OF WARRENTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:50 PM EDT | Tornado Watch | SPC | 7 hr |
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS52 KRAH 012128
SVRRAH
NCC069-083-127-185-012215-
/O.NEW.KRAH.SV.W.0119.120601T2128Z-120601T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
WESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN WARREN COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NASHVILLE...MOVING NORTH AT 50 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM. THIS STORM HAS A HISTORY OF DAMAGING WINDS AND DOWNED
TREES IN SOUTHERN NASH COUNTY.
* LOCATIONS IMPACTED INCLUDE...
AVENTON...
GLENVIEW...
AIRLIE...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 138 AND 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. STRAIGHT
LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3631 7756 3615 7767 3615 7768 3615 7770
3611 7770 3607 7774 3600 7777 3591 7783
3603 7827 3644 7827 3644 7784
TIME...MOT...LOC 2127Z 202DEG 43KT 3603 7796
$$
GIH2 follow-up statements
159
WWUS52 KRAH 012146
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT FRI JUN 1 2012
NCC069-185-012156-
/O.CAN.KRAH.SV.W.0119.000000T0000Z-120601T2215Z/
FRANKLIN NC-WARREN NC-
546 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN AND
NORTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3631 7756 3615 7767 3615 7770 3611 7770
3607 7774 3603 7776 3614 7805 3630 7794
3634 7793 3638 7791 3644 7791 3644 7784
TIME...MOT...LOC 2146Z 214DEG 44KT 3624 7784
$$
NCC083-127-012215-
/O.CON.KRAH.SV.W.0119.000000T0000Z-120601T2215Z/
HALIFAX NC-NASH NC-
546 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN NASH AND WESTERN HALIFAX COUNTIES...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM... LOCATED NEAR GLENVIEW...OR 16
MILES SOUTHWEST OF HALIFAX...MOVING NORTHEAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ENFIELD...AIRLIE AND
LITTLETON.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 145 AND 160.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3631 7756 3615 7767 3615 7770 3611 7770
3607 7774 3603 7776 3614 7805 3630 7794
3634 7793 3638 7791 3644 7791 3644 7784
TIME...MOT...LOC 2146Z 214DEG 44KT 3624 7784
$$
GIH498
WWUS52 KRAH 012215
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT FRI JUN 1 2012
NCC083-127-012225-
/O.EXP.KRAH.SV.W.0119.000000T0000Z-120601T2215Z/
HALIFAX NC-NASH NC-
615 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASH AND WESTERN
HALIFAX COUNTIES EXPIRES AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3631 7756 3615 7767 3615 7770 3611 7770
3607 7774 3603 7776 3614 7805 3630 7794
3634 7793 3638 7791 3644 7791 3644 7784
TIME...MOT...LOC 2215Z 214DEG 44KT 3653 7759
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:50 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 1, 3:50 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT FRI JUN 1 2012 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH FROM THIS AFTERNOON AND CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS ON SATURDAY AND LINGER OVERHEAD ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 350 PM FRIDAY... ...A TORNADO WATCH IS IN EFFECT THROUGH 9 PM THIS EVENING FOR 5 COUNTIES NEIGHBORING THE VIRGINIA STATE LINE IN THE NORTHERN PIEDMONT/COASTAL COUNTIES... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REMAINDER OF CENTRAL NC THROUGH 10 PM THIS EVENING... CURRENT FORECAST IS GENERALLY ON TRACK THIS MORNING...AS A SHORTWAVE TROUGH CURRENTLY APPROACHING THE OH AND TN VALLEYS WILL INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE WARM SECTOR AIRMASS EAST OF THE APPALACHIANS. THE MAIN CONCERN FOR NEAR TERM UPDATES WILL BE FOR HEATING AND DESTABILIZATION POTENTIAL. A FEW SHOWERS AND STORMS ALONG A DIFFUSE SURFACE TO 850MB WARM FRONT CONTINUE TO MOVE OFF TO THE NORTHEAST THIS MORNING...WITH A PERIOD LITTLE ACTIVITY EXPECTED FOR THE NEXT COUPLE OF HOURS. STRATUS IS SCATTERING RATHER QUICKLY OVER CENTRAL NC...AND SKIES ARE NEARLY CLEAR OVER CENTRAL AND EASTERN SC. 12Z RAOBS AT KGSO AND KMHX SHOW A STRONG BUT EASILY BREAKABLE CAP ABOVE THE MOIST BOUNDARY LAYER...SO RAP FORECASTS OF 1500-2000 J/KG OF SBCAPE SEEM ATTAINABLE. MODIFIED FORECAST SOUNDINGS FROM THE RAP GIVE 1000-1500 J/KG OF MLCAPE OVER EASTERN NC. THE HRRR AND CAMS HAVE PERFORMED POORLY WITH THE PRECIP THIS MORNING...SO CONFIDENCE IN THEIR DEPICTION OF CONVECTIVE IGNITION THROUGH MID AFTERNOON IS LOW. HOWEVER...THE CAP SHOULD BREAK BY NOON AND CLOUD STREETS ARE BEGINNING TO SHOW UP OVER THE SANDHILLS IN VISIBLE SATELLITE IMAGERY...SO SHOWERS AND STORMS MAY BEGIN TO POP UP BY 18Z. ONE LAST COMPLICATING FACTOR IS CLOUD COVER OVER MUCH OF VA...WHICH COULD LEAD TO A DIFFERENTIAL HEATING BOUNDARY NEAR THE NC/VA BORDER THIS AFTERNOON. WE WILL INCREASE POPS OVER THE EASTERN CWA EARLY THIS AFTERNOON...AND CONTINUE THE HIGHER 80-90 POPS FROM EAST TO WEST THIS EVENING. AS THE UPPER TROUGH BECOMES NEGATIVELY TILLED AND LIFTS ACROSS THE REGION THIS AFTERNOON...0-6KM EFFECTIVE SHEAR FORECASTS SHOW 35-40KT BETWEEN THE POLAR JET TO THE NORTH AND A WEAKER COMPONENT OF THE SUBTROPICAL JET EXPECTED TO EMERGE OVER SOUTHEAST GA/SC THIS AFTERNOON. SURFACE WINDS HAVE BEEN BACKED TO SOUTHEASTERLY IN THE VICINITY OF THE WEAK WARM FRONT THIS MORNING...BUT ALL MODELS INDICATED WINDS WILL VEER TO SOUTHERLY AS MIXING INCREASES THIS MORNING. DEEP LAYER SHEAR VALUES WILL BE SUPPORTIVE OF DISCRETE SUPERCELLS OUT AHEAD OF THE LINEAR FORCING AND EXPECTED QLCS THIS EVENING. AS UPPER LEVEL DIVERGENCE AND HEIGHT FALLS INCREASE THIS EVENING...THE LOW LEVEL JET IF FORECAST TO STRENGTHEN 35-40KT...ESPECIALLY NORTH...WHICH WILL HELP TO INCREASE LOW LEVEL HODOGRAPH CURVATURE AND MAY SUPPORT AN ISOLATED TORNADO THREAT. THE CURRENT SLIGHT RISK FROM SPC CONTINUES TO SHOW A 10 PERCENT TORNADO RISK NORTH OF THE TRIANGLE AND ROCKY MOUNT. CONCERNING THE POTENTIAL QLCS THIS EVENING...MODELS HAVE SLOWED THE ARRIVAL OF THE SURFACE TROUGH AND COLD FRONT BY A FEW HOURS...THOUGH MOST OF THE CAMS SUGGEST THE COLD POOL WILL HAVE NO PROBLEM REDEVELOPING EAST OF THE MOUNTAINS AND SURGING ACROSS THE UNSTABLE AIRMASS AREA AFTER 21Z. LARGE SCALE SHEAR PARAMETERS AND SIMULATED UPDRAFT HELICITY VALUES SUGGEST EMBEDDED SUPERCELL STRUCTURE WILL BE POSSIBLE WITHIN THE LINE. WE WILL LEAVE FORECAST HIGHS AS THEY ARE SINCE THEY ARE ON THE WARMER SIDE OF GUIDANCE AND WIDESPREAD CLOUD COVER MAY NOT BE AN ISSUE. TONIGHT...BAND OF CONVECTION CROSSES THEN PIEDMONT DURING THE EVENING...AND THE COASTAL PLAIN LATE THIS EVENING-OVERNIGHT. FAVOR SLIGHTLY WARMER NAM-WRF MOS GUIDANCE VERSUS THE COOLER GFS. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 350 PM FRIDAY... A LARGE CLOSED UPPER LOW WILL DRIFT NORTHWARD TOWARD THE UPPER GREAT LAKES ON SATURDAY. BY DAYBREAK...THE ATTENDANT SURFACE COLD FRONT WILL HAVE LONG EXITED THE AREA...WITH WEAK SURFACE HIGH OVER THE LOWER MS VALLEY WORKING ITS WAY EASTWARD INTO THE CAROLINAS. DRIER NOTICEABLY LESS HUMID AIR WILL FILTER WEST TO EAST INTO CENTRAL NC...WITH ANY LINGERING MOISTURE IN THE EAST SATURDAY MORNING GIVING WAY TO INCREASING SUNSHINE THROUGH THE AFTERNOON. MORNING THICKNESSES START OUT 30 METERS BELOW NORMAL...AND REBOUND TO 20 METERS SHY OF TODAYS AFTERNOON THICKNESSES...SUPPORTING HIGHS IN THE MID 70S TO AROUND 80. WILL LIKELY SEE A RESURGENCE OF MID/HIGH CLOUDS LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT WITH A RESURGENCE OF 30-40 METER H5 HEIGHT FALLS AND DCVA AS ADDITIONAL S/W ENERGY SWINGS THROUGH THE AREA...RESULTING IN OCCASIONAL PARTLY TO MOSTLY CLOUDY SKIES SATURDAY NIGHT...ESPECIALLY ACROSS THE NORTH. OVERNIGHT LOWS IN THE MID TO UPPER 50S. SYNOPTIC SCALE SCALE SUBSIDENCE IN THE WAKE AFOREMENTIONED SHORTWAVE WILL BE IN PLACE SUNDAY AND SUNDAY NIGHT...RESULTING IN CONTINUED DRY CONDITIONS. AIRMASS WILL CONTINUE TO MODERATE AS SURFACE ANTICYCLONE SHIFTS SOUTHWARD OVER THE GULF COAST REGION. A 15 METER THICKNESS INCREASE WILL SUPPORT A RETURN OF DAYTIME HIGHS IN THE LOWER TO MID 80S WITH A SLOWER RETURN OF HUMIDITY. OVERNIGHT LOWS SUNDAY NIGHT IN THE UPPER 50S TO LOWER 60S. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 350 PM FRIDAY... THE ATMOSPHERIC BLOCKING PATTERN OVER THE LOWER 48 STATES IN ASSOCIATION WITH A STRONGLY NEGATIVE PHASE OF THE NAO WILL RESULT IN A SLOW PROGRESSION OF THE GENERAL WEATHER PATTERN...WITH THE EASTERN US REMAINING UNDER THE INFLUENCE OF THE CUT-OFF LOW OVER SOUTHERN NEW ENGLAND. WHILE THERE ARE SOME TIMING DIFFERENCES...MEDIUM RANGE MODELS ARE DEPICTING A PROMINENT MID-UPPER LEVEL SHORTWAVE TROUGH DIVING SOUTHEAST THROUGH THE MID-ATLANTIC REGION IN THE LATE MONDAY-LATE TUESDAY TIME PERIOD...WITH ATTENDANT SURFACE WAVE/LOW ACCOMPANYING THE UPPER WAVE PASSAGE. AT THIS TIME...IT APPEARS THAT THIS SYSTEM WILL BE THE NEXT SIGNIFICANT WEATHER SYSTEM FOR CENTRAL NC...BRINGING THE NEXT CHANCE FOR WIDESPREAD CONVECTION/RAIN CHANCES DURING THE LONG TERM PERIOD. OTHERWISE...THE FORECAST WILL BE MARRED BY NORTHWEST FLOW DISTURANCES SWINGING THROUGH THE BASE OF THE LONG WAVE TROUGH THAT ARE UNRESOLVABLE WITH ANY RELIABILITY THIS FAR OUT. WILL CARRY A CHANCE POPS FOR MONDAY EVENING THROUGH TUESDAY NIGHT AND THEN DRY AFTERWARD. EXPECT SEASONABLE TEMPERATURES UNDERNEATH THE EASTERN US TROUGH WITH DAYTIME HIGHS IN THE 79 TO 84. LOWS IN THE LOWER TO MID 60S. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... AS OF 115 PM FRIDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS PROBABLE LATE TODAY AND THIS EVENING ACROSS CENTRAL NC. CEILINGS ARE LIFTING TO THE 2500-3500FT RANGE THIS AFTERNOON AND CLOUD COVER IS VARIABLE...SO PERIODS OF HIGH MVFR CONDITIONS WILL CONTINUE TO BE POSSIBLE. A STRONG STORMS SYSTEM IS APPROACHING THE REGION TODAY...AND SCATTERED SHOWERS AND STORMS THAT HAVE POPPED UP SINCE 16Z NORTHEAST OF KRDU....AND WILL BECOME MORE NUMEROUS OVER THE WESTERN PIEDMONT BY 19-21Z. WE EXPECT STORMS MOVING INTO THE KCLT AREA AND WESTERN PIEDMONT WILL MERGE INTO A LINE OF STORMS AND CROSS CENTRAL NC BETWEEN 19-02Z. STRONG WINDS IN EXCESS OF 50-60MPH WILL BE POSSIBLE IN THE STRONGEST PARTS OF THE LINE...WITH IFR AND LIFR CONDITIONS. WE WILL ATTEMPT TO TIME THE MOST PROBABLY TIME PERIOD OF STORMS WITH VCTS...WITH THE MOST ADVERSE AVIATION CONDITIONS LIKELY FOR AN HOUR OR LESS DURING THE TIME PERIOD. A COLD FRONT WILL CROSS THE AREA LATER THIS EVENING...AND MAY BRING ANOTHER ROUND OF SHOWERS AND STORMS...ALTHOUGH INSTABILITY MAY BE LIMITED IF THE FIRST ROUND OF STORMS IS WIDESPREAD. NONETHELESS...ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE WITH CONVECTION ALONG OR JUST AHEAD OF THE FRONT. CONDITIONS WILL IMPROVE BEHIND THE FRONT AFTER MIDNIGHT. A SERIES OF UPPER LEVEL DISTURBANCES MAY CAUSE VFR CEILINGS MONDAY WITH A POTENTIAL FOR SUB-VFR CEILINGS MONDAY NIGHT INTO TUESDAY AS A SURFACE BOUNDARY DRIFTS ACROSS THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...SMITH SHORT TERM...CBL LONG TERM...CBL AVIATION...WSS/SMITH
Hazardous weather outlook, Jun 1, 2:20 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT FRI JUN 1 2012 NCZ021>028-038>043-073>078-083>086-088-089-021830- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 220 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 10 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE STATEMENTS. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 10 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-021830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX- 220 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 11 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE STATEMENTS. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Jun 1, 4:40 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
440 PM EDT FRI JUN 1 2012
NCZ007-008-012130-
GRANVILLE-PERSON-
440 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 530 PM EDT...
AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROXBORO...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CONCORD...BETHEL
HILL.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3649 7868 3624 7893 3624 7895 3635 7916
3653 7913 3655 7910 3655 7877
TIME...MOT...LOC 2040Z 214DEG 29KT 3640 7898
KRRLocal storm report, Jun 1, 4:44 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 6 SSE FOUR OAKS 35.37N 78.37W
06/01/2012 M1.00 INCH JOHNSTON NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT HWY 701 AND STRICKLANDS
CROSSROADS ROAD
&&
EVENT NUMBER RAH1200333
ELLISSpecial weather statement, Jun 1, 5:01 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT FRI JUN 1 2012
NCZ022-038-039-012200-
DAVIDSON-GUILFORD-RANDOLPH-
501 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD AND
DAVIDSON COUNTIES THROUGH 600 PM EDT...
AT 500 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DENTON...OR ABOUT 14 MILES SOUTHEAST OF LINWOOD...MOVING NORTHEAST AT
40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DENTON...AND...
MARTHA...TRINITY...ARCHDALE...JAMESTOWN...PLEASANT GARDEN...
GREENSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
WINDS OF THIS STRENGTH ARE CAPABLE OF KNOCKING DOWN LARGE TREES
LIMBS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3601 8006 3602 8004 3604 8004 3613 7999
3613 7976 3597 7965 3550 8010 3550 8018
3551 8020 3555 8022 3558 8021 3563 8027
TIME...MOT...LOC 2100Z 213DEG 35KT 3562 8014
MWSSpecial weather statement, Jun 1, 5:01 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT FRI JUN 1 2012
NCZ008-009-012145-
GRANVILLE-VANCE-
501 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS VANCE AND GRANVILLE
COUNTIES THROUGH 545 PM EDT...
AT 501 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BEREA...OR ABOUT 7 MILES SOUTHWEST OF OXFORD...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OXFORD...DABNEY...
STOVALL...TUNGSTEN...KERR LAKE...AND...BULLOCKSVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 220.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3639 7829 3638 7830 3619 7868 3627 7880
3628 7880 3655 7857 3655 7833
TIME...MOT...LOC 2101Z 218DEG 32KT 3626 7868
GIHLocal storm report, Jun 1, 5:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 4 ESE HILLSBOROUGH 36.05N 79.04W
06/01/2012 ORANGE NC 911 CALL CENTER
TREE FELL ONTO A MOBILE HOME
&&
EVENT NUMBER RAH1200334
SECSpecial weather statement, Jun 1, 5:23 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT FRI JUN 1 2012
NCZ008-024>026-040-041-012215-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-ORANGE-WAKE-
523 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...ORANGE...GRANVILLE...
FRANKLIN...DURHAM AND CHATHAM COUNTIES THROUGH 615 PM EDT...
AT 520 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PURNELL TO NEW HILL...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF CREEDMOOR TO 11
MILES EAST OF PITTSBORO...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NEW HILL...PURNELL...
FUQUAY-VARINA...YOUNGSVILLE...WAKE FOREST...RALEIGH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 263 AND 306... INTERSTATE
85 BETWEEN EXITS 170 AND 184... INTERSTATE 540 BETWEEN EXITS 1 AND
26... INTERSTATE 440 BETWEEN EXITS 1 AND 16... AND US HIGHWAY 1
BETWEEN EXITS 79 AND 101... AND THE DURHAM FREEWAY BETWEEN EXITS 5
AND 16.
MOTORISTS SHOULD USE EXTREME CAUTION WHEN TRAVELING DURING THE RUSH
HOUR. KEEP A LARGE DISTANCE AWAY FROM OTHER VEHICLES... TO REDUCE
THE RISK OF A COLLISION... AND TRAVEL AT A SAFE SPEED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3610 7857 3604 7824 3583 7828 3556 7868
3563 7916 3614 7906
TIME...MOT...LOC 2120Z 251DEG 27KT 3605 7859 3567 7896
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:18 PM EDT | Special Weather Statement | RAH | Durham | 57 min |
| Jun 1, 3:27 AM EDT | Special Weather Statement | RAH | Anson | 78 min |
| Jun 1, 4:43 AM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond, Scotland | 92 min |
| Jun 1, 5:56 AM EDT | Special Weather Statement | RAH | Chatham, Hoke, Lee, Moore, Scotland | 64 min |
| Jun 1, 12:02 PM EDT | Special Weather Statement | RAH | Franklin | 43 min |
| Jun 1, 12:23 PM EDT | Special Weather Statement | RAH | Vance, Warren | 37 min |
| Jun 1, 12:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 39 min |
| Jun 1, 12:56 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Warren | 49 min |
| Jun 1, 1:09 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 51 min |
| Jun 1, 1:15 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Jun 1, 1:22 PM EDT | Special Weather Statement | RAH | Randolph | 53 min |
| Jun 1, 1:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Jun 1, 1:52 PM EDT | Special Weather Statement | RAH | Davidson, Guilford | 53 min |
| Jun 1, 1:55 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 29 min |
| Jun 1, 2:05 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 40 min |
| Jun 1, 2:30 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 45 min |
| Jun 1, 2:41 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 1, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 40 min |
| Jun 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 46 min |
| Jun 1, 3:06 PM EDT | Special Weather Statement | RAH | Anson | 24 min |
| Jun 1, 3:32 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jun 1, 3:35 PM EDT | Special Weather Statement | RAH | Guilford | 40 min |
| Jun 1, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Jun 1, 3:49 PM EDT | Special Weather Statement | RAH | Granville | 41 min |
| Jun 1, 3:53 PM EDT | Special Weather Statement | RAH | Forsyth | 37 min |
| Jun 1, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| Jun 1, 4:05 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 40 min |
| Jun 1, 4:15 PM EDT | Special Weather Statement | RAH | Orange | 60 min |
| Jun 1, 4:24 PM EDT | Special Weather Statement | RAH | Stanly | 36 min |
| Jun 1, 4:40 PM EDT | Special Weather Statement | RAH | Person | 50 min |
| Jun 1, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 61 min |
| Jun 1, 4:47 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 28 min |
| Jun 1, 5:01 PM EDT | Special Weather Statement | RAH | Granville, Vance | 44 min |
| Jun 1, 5:23 PM EDT | Special Weather Statement | RAH | Durham, Wake | 52 min |
| Jun 1, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 32 min |
| Jun 1, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 31 min |
| Jun 1, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 19 min |
| Jun 1, 6:50 PM EDT | Special Weather Statement | RAH | Nash | 40 min |
| Jun 1, 7:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jun 1, 7:33 PM EDT | Special Weather Statement | RAH | Johnston | 57 min |
| Jun 1, 7:47 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 35 min |
| Jun 1, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 19 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.